Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Psychiatric Topics

Question: Only happy when using painkillers?


 lifecurious - Sat Mar 28, 2009 4:49 am

I very rarely use tylenol, or any medication at all.
Earlier today I took Excedrin extra strength for a painful headache, after the medicine kicked in and the pain was gone, I started feeling extremely happy, even giddy. I felt like life was looking up, I was all of a sudden interested in leaving the house and socializing (something I haven't done often in quite some time)
The only other time I can remember feeling happy like this, was half a year ago when I was using light painkillers from a dentist.

Is it normal to only feel happy like that when you're using a form of painkiller?
I can honestly only remember these two occasions when I felt truly happy and content.

I did have a blood test done and it came back with an extremely high count for chronic fatigue and epstein bar virus, I don't know if that factors in or not.

Thanks for your time in reading and trying to understand, it means a lot
~Joey
 Debbie Miller, RN - Sun Mar 29, 2009 10:22 am

User avatar Hello,
If you are having chronic pain, even if it has not actually been in your conscious awareness, then getting relief through non-narcotic pain relievers would very likely make you feel good - even happy. It can do no damage unless you overdose or have liver or kidney disease, so taking it regularly is fine, especially if you see it improves your quality of life. Congratulations on finding a good solution to an ongoing problem.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us